Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Memphis, TN

July 3, 2015Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 3, 2015, 7:21 PM CDT for Monroe County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 7:21 PM CDT (00:21 UTC)
Expired
Jul 3, 2015, 7:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS84 KMEG 040021
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT FRI JUL 3 2015
 
MSZ023-024-040045-
CHICKASAW MS-MONROE MS-
721 PM CDT FRI JUL 3 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 745 PM CDT FOR...

SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR TREBLOC TO
6 MILES SOUTH OF MABEN...AND MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CHICKASAW AND SOUTHERN MONROE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8885
      3391 8878 3394 8822 3375 8825 3375 8832
      3372 8833 3369 8837 3369 8839 3367 8842
      3367 8846 3365 8851
TIME...MOT...LOC 0020Z 270DEG 45KT 3386 8875 3346 8904 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:45 PM CDT, 36 minutes earlier.

Area forecast discussion, Jul 3, 6:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT FRI JUL 3 2015

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...   /ISSUED 216 PM CDT FRI JUL 3 2015/

SIGNIFICANT FLASH FLOOD EVENT WELL UNDERWAY OVER THE
MIDSOUTH...WITH NUMEROUS PICTURES AND RAINFALL REPORTS ARRIVING BY
SOCIAL MEDIA IN THE OFFICE. THANK YOU. HEAVIEST ACTIVITY HAS
FALLEN IN A ZONE FROM SOUTHERN MARSHALL THROUGH UNION AND PONTOTOC
COUNTIES IN NORTH MISSISSIPPI...WHERE 7 PLUS INCHES HAVE BEEN
REPORTED. RADAR CONTINUES TO SHOW BACKBUILDING OF STORMS CAPABLE
OF PRODUCING 1 TO 3 INCH RAIN RATES PER HOUR TRAINING OVER THIS
REGION...WITH ONGOING STORMS IN NORTHEAST ARKANSAS AND WEST
TENNESSEE.

SHORT TERM THROUGH TOMORROW...HAVE EXTENDED THE FFA TO INCLUDE
THE ENTIRE MIDSOUTH THROUGH EARLY SATURDAY EVENING. THE
COMBINATION OF AN UPSTREAM MVC IN SOUTHEAST KANSAS PIVOTING AROUND
A CLOSED 500MB LOW IN INDIANA...AND ABUNDANT LOW LEVEL MOISTURE
POOLING SOUTH OF A STATIONARY FRONT WILL PRODUCE MULTIPLE ROUNDS
OF STORMS...AND AREAS OF MODERATE RAIN...FROM LATE THIS AFTERNOON
THROUGH TOMORROW. ALREADY AIRMASS IS BECOMING UNSTABLE OVER
SOUTHERN MISSOURI THROUGH CENTRAL ARKANSAS JUST AHEAD OF MCV.
THIS ACTIVITY IS EXPECTED TO BLOSSOM FURTHER EAST AND ROTATE
INTO THE MIDSOUTH THIS EVENING AND OVERNIGHT...WHILE CONVERGENT
BAND FROM SOUTHERN ARKANSAS INTO NORTH MISSISSIPPI REMAINS ACTIVE
WITH TRAINING CONVECTION.

CONVECTION SHOULD BEGIN TO DWINDLE TOMORROW FROM THE NORTHWEST
COUNTIES AROUND MIDDAY TO THE SOUTHEAST COUNTIES BY EVENING AS
UPPER LEVEL LOW SHARPENS IN THE TENNESSEE VALLEY. THIS WILL
PROVIDE A PERIOD OF SUBSIDENCE ON THE LOW'S BACKSIDE TO SLIDE
OVER THE AREA. HAVE FURTHER REDUCED HIGH TEMPERATURES FOR TODAY
AND LOWERED THEM A DEGREE OR SO FOR TOMORROW.

SUNDAY THROUGH FRIDAY...A WEAKER NORTHWEST UPPER FLOW WILL BEGIN
TO TAKE SHAPE STARTING SUNDAY AS THE AFOREMENTIONED LOW CENTER
OPENS AND BEGINS TO SLOWLY FILL TO OUR EAST. LOW LEVEL MOISTURE
WILL REMAIN FAIRLY HIGH OVER THE AREA SO RAIN CHANCES WILL
CONTINUE EACH DAY...BUT MORE DIURNALLY DRIVEN IN THE AFTERNOON/EARLY
EVENING. LOWERED TEMPERATURES A DEGREE OR TWO...LEADING TO
SLIGHTLY COOLER THAN NORMAL READINGS FROM THE MID 80S TO NEAR 90.

JAB

&&

.AVIATION...

00Z TAF CYCLE (04/00Z-05/00Z)

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS
MAINLY FROM EAST CENTRAL AR INTO NORTH MS TONIGHT INTO SATURDAY
MORNING AFFECTING KTUP. OTHERWISE VFR TO OCCASIONALLY MVFR
CEILINGS WILL PREVAIL THIS EVENING WITH CONDITIONS AFTER 04/06Z
LOWERING TO IFR...POSSIBLY LIFR IN SOME LOCATIONS. CONDITIONS
IMPROVING TO MVFR LATE SATURDAY MORNING...THEN MOSTLY VFR SATURDAY
AFTERNOON. HOWEVER...LOWERING CONDITIONS WILL OCCUR IN SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING AREAWIDE SATURDAY AFTERNOON.

WINDS TONIGHT SW 4-7 KTS. WINDS SATURDAY S-SW 7-9 KTS.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 3, 1:39 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CDT FRI JUL 3 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-042045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
139 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MIDSOUTH. WIDESPREAD
RAINFALL AMOUNTS OF 5 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS
ARE ANTICIPATED.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY...LOCALLY
HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SATURDAY EVENING
FOR THE ENTIRE MIDSOUTH.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY
SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY OVER THE ENTIRE MIDSOUTH.
PLEASE REPORT FLASH FLOODING OR SEVERE WEATHER TO THE NWS OFFICE
IN MEMPHIS...YOUR COUNTY EMERGENCY MANAGEMENT OFFICE...OR YOUR
LOCAL LAW ENFORCEMENT PERSONNEL.

JAB

In the hours before

Local storm report, Jul 3, 2:02 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
            BUSINESSES HAVE WATER ENTERING THEIR BUILDING.

&&

AJC
Local storm report, Jul 3, 2:17 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
            BUSINESSES HAVE WATER ENTERING THEIR BUILDING.

&&

AJC
Local storm report, Jul 3, 2:23 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLASH FLOOD      NEW ALBANY              34.49N 89.02W
07/03/2015                   UNION              MS   EMERGENCY MNGR

            SIX HOUSES HAVE BEEN EVACUATED DUE TO WATER INSIDE. EIGHT
            BUSINESSES HAVE WATER ENTERING THEIR BUILDING.

&&

AJC
Local storm report, Jul 3, 4:00 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       NEW ALBANY              34.49N 89.02W
07/03/2015  M9.95 INCH       UNION              MS   TRAINED SPOTTER

            NEARLY 10 INCHES OF RAIN RECORDED.

&&

MRM
Local storm report, Jul 3, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HEAVY RAIN       OLIVE BRANCH            34.95N 89.83W
07/03/2015  M6.60 INCH       DESOTO             MS   PUBLIC

            TOTAL FOR THE DAY 6.60 INCHES FROM EXTREME SOUTHEAST
            SECTION OF THE TOWN OF OLIVE BRANCH.

&&

MRM
Special weather statement, Jul 3, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CDT FRI JUL 3 2015

MSZ023-024-040045-
CHICKASAW MS-MONROE MS-
721 PM CDT FRI JUL 3 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 745 PM CDT FOR...

SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 720 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR TREBLOC TO
6 MILES SOUTH OF MABEN...AND MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CHICKASAW AND SOUTHERN MONROE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8885
      3391 8878 3394 8822 3375 8825 3375 8832
      3372 8833 3369 8837 3369 8839 3367 8842
      3367 8846 3365 8851
TIME...MOT...LOC 0020Z 270DEG 45KT 3386 8875 3346 8904

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:00 PM CDTSevere Thunderstorm WarningMEGMonroe30 min
Jul 4, 3:16 AM CDTSpecial Weather StatementMEGTallahatchie44 min
Jul 4, 3:27 AM CDTFlash Flood WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha3 hr
Jul 4, 3:41 AM CDTFlash Flood WarningMEGLee, Pontotoc, Union6 hr
Jul 4, 4:01 AM CDTSpecial Weather StatementMEGCalhoun, Yalobusha44 min
Jul 4, 4:16 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie, Yalobusha3 hr
Jul 4, 5:07 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe38 min
Jul 4, 10:51 AM CDTRiver Flood WarningMEGLafayette14 hr
Jul 4, 10:51 AM CDTRiver Flood WarningMEGLee10 hr
Jul 4, 10:51 AM CDTRiver Flood WarningMEGLowndes, Monroe5 days
Jul 4, 1:26 PM CDTSpecial Weather StatementMEGRandolph49 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.